Psycho-Babble Medication Thread 385423

Shown: posts 1 to 6 of 6. This is the beginning of the thread.

 

long term side effects of effexor

Posted by soccergirl on September 1, 2004, at 20:40:22

i am currently taking 75mg of effexor and want to stop. i have been taking it for around a year and fine i have terrible side effects that i hope are not permenant. i have terrible short and long term memory loss. i lose my train of thought mid-sentence and forget what i am talking about. i have gained over 20lbs and am always tired. from what i have been reading, the withdrawal process sounds really scary.
can anyone describe specifically what kind of withdrawal symptoms they had and how long they had been on effexor
thanks

 

Re: long term side effects of effexor soccergirl

Posted by 4WD on September 1, 2004, at 20:53:26

In reply to long term side effects of effexor, posted by soccergirl on September 1, 2004, at 20:40:22

> i am currently taking 75mg of effexor and want to stop. i have been taking it for around a year and fine i have terrible side effects that i hope are not permenant. i have terrible short and long term memory loss. i lose my train of thought mid-sentence and forget what i am talking about. i have gained over 20lbs and am always tired. from what i have been reading, the withdrawal process sounds really scary.
> can anyone describe specifically what kind of withdrawal symptoms they had and how long they had been on effexor
> thanks


I think I may be one of the lucky ones but the withdrawal effects I suffer from Effexor are limited to the brain zaps everyone talks about. (I get those going off SSRI's as well, though). It feels like electrified water sloshing around in my head if I move it at all.

I taper it really slowly though. I can make a 37.5mg capsule last two weeks or more by the end of the taper. And still have brain zaps for a few days after complete discontinuation.

It might not be as bad as you expect. Only way to know is to try. You could also switch to a longer acting drug for near the end of your taper as well (Prozac for instance has a long half life and will kind of do a self taper - though I got brain zaps going off it slowly also.)

Good luck,

Marsha

 

Re: long term side effects of effexor soccergirl

Posted by laurie_lu on September 1, 2004, at 21:58:41

In reply to long term side effects of effexor, posted by soccergirl on September 1, 2004, at 20:40:22

I've been on Effexor XR 150mg for 9 months. I've been tapering down since Aug 12th this year. I am down to about 9mg left to go. Tapering was easy until I got to 37.5mg. At that point I began having intense dizziness to the point where I felt like I was going to fall or pass out. I'm having constant headaches, nausea, flu like symptoms, and disturbing dreams at night. I am determined to get off this drug and am willing to endure what ever it takes to do it.

 

Re: long term side effects of effexor laurie_lu

Posted by 4WD on September 1, 2004, at 22:30:42

In reply to Re: long term side effects of effexor soccergirl, posted by laurie_lu on September 1, 2004, at 21:58:41

> I've been on Effexor XR 150mg for 9 months. I've been tapering down since Aug 12th this year. I am down to about 9mg left to go. Tapering was easy until I got to 37.5mg. At that point I began having intense dizziness to the point where I felt like I was going to fall or pass out. I'm having constant headaches, nausea, flu like symptoms, and disturbing dreams at night. I am determined to get off this drug and am willing to endure what ever it takes to do it.

I think you might be tapering too fast. Going from 150mg to 9mg in one month is too quick. I generally spent a month going from 37.5 down to 0.
And, as I said, I *still* had some brain zaps. Do be careful--one thing I experienced when tapering too fast was a quick brutal relapse into severe "curled up in a ball on the floor" depression.

Good luck to you. I'm fixing to go back off Effexor again myself.

Marsha

 

Re: long term side effects of effexor

Posted by mike lynch on September 1, 2004, at 23:23:07

In reply to long term side effects of effexor, posted by soccergirl on September 1, 2004, at 20:40:22

> i am currently taking 75mg of effexor and want to stop. i have been taking it for around a year and fine i have terrible side effects that i hope are not permenant. i have terrible short and long term memory loss. i lose my train of thought mid-sentence and forget what i am talking about. i have gained over 20lbs and am always tired. from what i have been reading, the withdrawal process sounds really scary.
> can anyone describe specifically what kind of withdrawal symptoms they had and how long they had been on effexor
> thanks

I know exacly what your talking about with forgetting what your going to say mid sentence..that is very frustrating I to have trouble with short term memory..although I have been off Paxil for a month or to it doesen't seem to have improved..

 

Re: long term side effects of effexor

Posted by Bill LL on September 2, 2004, at 10:59:45

In reply to long term side effects of effexor, posted by soccergirl on September 1, 2004, at 20:40:22

The side effects are not permenant. Are you taking Effexor for anxiety and depression? If so, maybe you should stay on it for now, and add another drug to deal with your side effects. Discuss with our doctor about adding a drug such as Provigil or Ritalin.

If you do go off of Effexor, do it gradually and ask your doctor for some Prozac to take during withdrawal.

> i am currently taking 75mg of effexor and want to stop. i have been taking it for around a year and fine i have terrible side effects that i hope are not permenant. i have terrible short and long term memory loss. i lose my train of thought mid-sentence and forget what i am talking about. i have gained over 20lbs and am always tired. from what i have been reading, the withdrawal process sounds really scary.
> can anyone describe specifically what kind of withdrawal symptoms they had and how long they had been on effexor
> thanks


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.